# SDR CA120910011

- Difficulty date: September 7, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-30
- Engine: Lyc IO320B1A
- Propeller: Hartzl HCE2YL2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Pin
- Part number: LW14078
- Condition: Corroded
- Location: Engine
- Part time: 98 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE CORROSION ON THE PISTON PIN WAS FOUND WHEN CYLINDER NR 1 WAS REMOVED FOR AN INTAKE VALVE LEAK. THE PISTON PIN WAS CHECKED AND FOUND WITH DEEP CORROSION PITS ON THE PIN SURFACE.  THE OTHER 3 CYLINDERS WERE THEN REMOVED TO CHECK THE REMAINING PISTON PINS FOR CORROSION.  THESE PINS WERE FOUND WITH CORROSION THROUGH THE SURFACE ALSO.  THE CAM SHAFT AND LIFTERS WERE INSPECTED FOR CORROSION AND NONE WAS FOUND.  ALL 4 PISTON PINS WERE REPLACED.
